Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 2
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Gosse, Laurent 2003. Time-Splitting Schemes and Measure Source Terms for a Quasilinear Relaxing System. Mathematical Models and Methods in Applied Sciences, Vol. 13, Issue. 08, p. 1081.

    Lu, Yun-Guang 2002. Singular Limits of Stiff Relaxation and Dominant Diffusion for Nonlinear Systems. Journal of Differential Equations, Vol. 179, Issue. 2, p. 687.

  • Proceedings of the Royal Society of Edinburgh: Section A Mathematics, Volume 126, Issue 4
  • January 1996, pp. 821-828

Cauchy problem for hyperbolic conservation laws with a relaxation term

  • Christian Klingenberg (a1) and Yun-guang Lu (a2)
  • DOI:
  • Published online: 14 November 2011

This paper considers the Cauchy problem for hyperbolic conservation laws arising in chromatography:

with bounded measurable initial data, where the relaxation term g(δ, u, v) converges to zero as the parameter δ > 0 tends to zero. We show that a solution of the equilibrium equation

is given by the limit of the solutions of the viscous approximation

of the original system as the dissipation ε and the relaxation δ go to zero related by δ = O(ε). The proof of convergence is obtained by a simplified method of compensated compactness [2], avoiding Young measures by using the weak continuity theorem (3.3) of two by two determinants.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

1G. Q. Chen and L. P. Liu , Zero relaxation and dissipation limits for conservation laws. Comm. Pure Appl. Math. 46 (1993), 755–81.

7Y. G. Lu , The Cauchy problem for a hyperbolic model. Nonlinear Anal. TMA, 23 (1994), 1135–44.

8A. Majda , A qualitative model for dynamic combustion. SIAM J. Appl. Math. 41 (1981), 7993.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Proceedings of the Royal Society of Edinburgh Section A: Mathematics
  • ISSN: 0308-2105
  • EISSN: 1473-7124
  • URL: /core/journals/proceedings-of-the-royal-society-of-edinburgh-section-a-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *